Period side effects from Covid vaccine - Endometriosis UK

Endometriosis UK

56,360 members45,124 posts

Period side effects from Covid vaccine

Clara12 profile image

Has anyone experienced any period side effects from their COVID vaccine? After my first I experienced the standard flu like symptoms for 24 hours but after my second last Wednesday I’ve been having really heavy bleeding. I had my vaccine weds afternoon, was on day 6 of my period and pretty much over. Went to bed that evening and woke up around 2 hours later having soaked through to my sheets. Ended up getting up almost every hour during the night to change my tampon. The heavy bleeding continued until sat evening, I had to wear super plus tampon and pad to survive 2 hours. I was also experiencing insanely painful cramping, headaches and dizzy spells. It’s calmed down now but I’m still bleeding although back to a regular tampon and changing every 3-4 hours. I’m still suffering fairly badly with cramps although not quite as severe. No headaches or dizziness though. Went to the doctors this morning who took my blood ( I’m feeling really drained and exhausted as a result of the constant bleeding) and said she’d refer me for a scan to rule out any further underlying case. She said it could be vaccine related but wasn’t sure of a link but searching google brings up many stories of women experiencing period changes. Has this happened to anyone else? I’m desperate for the bleeding and pain to stop now

16 Replies

Hi Clara, that sounds awful! I haven't had heavy bleeding as I have the coil but I have had severe endo flares every day since my vaccine. I never used to get them daily. I definitely think the vaccine has had an affect 😥

Clara12 profile image
Clara12 in reply to MissyW

Yes I’m hearing more stories of vaccine affecting periods even those on contraceptions

Nela17 profile image
Nela17 in reply to Clara12

I have been worrying about this a lot, I've got my 2nd dose of Pfizer booked on Saturday and my period is due the day before, I am 48 and having terrible PMS. I will let you know how I get on 😬

Clara12 profile image
Clara12 in reply to Nela17

Good luck

Hi, are you taking any hormone tablet or anything else for your Endometriosis problem during vaccination time?. Thank you

Clara12 profile image
Clara12 in reply to Nikilll

I’m on the birth control pill to manage endo/ adeno so heavy bleeding is unusual for me but not sure if that has contributed

Nikilll profile image
Nikilll in reply to Clara12

I'm sorry, wait for ultrasound scan report and blood test report. Then proceed. But now you need stop period. Take Norethisterone (10mg) 2 per day. This will stop your period completely.im not take any vaccination. Because I'm taking Birth control pills back to back.

Honestly I haven’t had any side effects from the vaccine myself. But I just wanted to reach out and offer support as it sounds like you are going through such an awful time of it. To go through all that and then have them do the blood work too. I really hope you are recovering soon. I would suggest keeping a journal of your symptoms that could help you now or later if this is vaccine related.

Clara12 profile image
Clara12 in reply to USgalwthendo

Thank you

My period came 10days late after the second round but no changes to it

I had my first Pfizer early June, late June my period was early and heavy and I struggled to eat and was very very fatigued. Due July period a few days ago and no sign of it, none of my usual symptoms and actually feel really good (not complaining but very very unusual for me). Before my vaccine my periods were very regular with regular symptoms. I've seen other stories of people saying the vaccine messed with their periods but the expectation is that they should return to normal in a few months.

Hi All

Please report your symptoms here; yellowcard.mhra.gov.uk/.

The more vocal us women are about this then more likely for it to get looked into.

Clara12 profile image
Clara12 in reply to Hnew

Thank you. I have already completed this

Hi Clara, I started hrt patches in 2010 as I was menopausal, so nearly 11 years, absolutely no bleeding, no spotting nothing,zilch in all that time 3 weeks ago had the 2nd AstraZeneca jab

Monday this week woke up when to the bathroom ,lots of blood in my knickers!

Been wearing sanitary pads ,it is petering out now ,but very very odd,so maybe mine is linked to the jab

Reported it to g.p practice today,told some random g.p will ring me back somewhen next week ! ( my g.p practice is pants ! )

Clara12 profile image
Clara12 in reply to electricjaws

Have read online a lot of bleeding post menopause after vaccine so seems to be a link. Hope you get answers from doc

I got the first dose of pfizer at the end of June. The next day I started spotting and continued to do so for 14 days. I received my second dose a week ago today and haven’t had any bleeding or spotting.

You may also like...